MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 2-0 S/A FS-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 2-0 S/A FS-1; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z451G
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Hernia (2240)
Date of Event 02/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported an animal underwent an unknown veterinary procedure on (b)(6) 2025 and suture was used.Post-op on (b)(6) 2025, it was reported by distributor that per clinic two cat spays they did the week of (b)(6) had their abdominal contents herniate out of the abdomen.The surgery was done by a decades long experienced vet who does surgery all the time.They used this suture to tie off the ovaries and close the abdominal wall.The device is available for return.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) h6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained via: cat 1: please provide information requested below for each event.Did the suture break post-op? yes, cat presented doa 3 days after surgery with complete dehiscence of abdomen contents.Did the suture pull out of the tissue? yes 2/0 pds suture was used to close the abdomen wall.Was any quality deficiency/non-conformance noted with the suture before use or during use? no is this device or samples available for product analysis? if yes, to whom should the shipper kit be sent? (please provide contact name, department, street address including zip, no po box please, email address, and phone number).(please refer the attached email) please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq) (please refer the attached email) cat 2: please provide information requested below for each event.Did the suture break post-op? yes, cat presented 7 days after surgery with a lump under the skin layer.Put under anesthesia and the abdominal wall had let go.Did the suture pull out of the tissue? yes 2/0 pds suture was used to close the abdomen wall.Was any quality deficiency/non-conformance noted with the suture before use or during use? no is this device or samples available for product analysis? if yes, to whom should the shipper kit be sent? (please provide contact name, department, street address including zip, no po box please, email address, and phone number).(please refer the attached email) please provide the source or name and title of external person providing answers to follow-up (external person submitting).H3 investigation summary: the product was returned to ethicon for evaluation.Three unopened samples were received for analysis.Product code z451g.In order to evaluate the condition of the returned samples, the packets were examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured) and none was observed.The packets were opened, and the swage and attachment area were noted to be as expected in all needles.During the visual inspection, the sutures were correctly placed on the winding former.The sutures were dispensed without a problem and examined along of the strand and no anomalies or damaged on the suture surface could be observed.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.H3 investigation summary : the product was returned to ethicon for evaluation.One empty box and one unopeend sample were received for analysis.Product code z451g.In order to evaluate the condition of the returned sample, the packets was examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured) and none was observed.The packet was opened, and the swage and attachment area were noted to be as expected.During the visual inspection, the suture was correctly placed on the winding former.The suture was dispensed without a problem and examined along of the strand and no anomalies or issues related to breakage suture could be observed.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional information was requested, and the following was obtained via: our analysis lab received under (b)(4).Mismatch information: expected 1 z451g lot# ubmdrs but received 1 z451g lot# ubmdrs and 3 z451g lot# 102gk4.Product received under awb# (b)(4) from (b)(6).The (b)(4) has been created for the lot# 102gk4 to be moved to the analysis site.Please confirm if the lot# 102gk4 belongs to this complaint.This is a mismatch in our system.Please clarify this mismatch.1.Could you please clarify if the returned device belongs to this complaint? 1a.If yes, did a device malfunction occur during the same procedure? 2.If not, could you please clarify if the additional received product belongs to a different complaint? if so, can you please provide the complaint number.3.If the device was not reported before, please provide more details of device malfunction.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.5.If you have the correct complaint product in your possession, please forward the product to ethicon as soon as possible.If you have already sent the product to ethicon, please reply to ethwcqcom@its.Jnj.Com with the ups, dhl or fedex.Additional devices have been received; however, clarification is requested whether the product belongs to this complaint.1.Could you please clarify if the returned devices belong to these complaints? yes 3.If the devices were not reported before, please provide more details of device malfunction.See event description and below.

Brand Name
PDSII VIO 27IN 2-0 S/A FS-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21882293
Report Number2210968-2025-04364
Device Sequence Number18300559
Product Code NEW
UDI-Device Identifier10705031218697
UDI-Public(01)10705031218697(17)1/31/2029(10)UBMDRS
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ451G
Device Lot Number102GK4
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Initial Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown